MAUDE Adverse Event Report: SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number JOULE
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sciton rn spoke to clinic rn on phone regarding patient.Patient had received a bbl treatment in (b)(6) 2023 and had no adverse reactions.Settings were: 560 filter 8/10 j, 15 width, 15 temp-2 passes, 560 filter 17/20/20 1 pass, 515 filter 16/15/25 1 pass, 515 filter (spot tx) 15/15/15.On 9/8/23, the patient was treated with bbl hero.Clinic rn categorised patient as skin type 2 and performed bbl hero treatment.Treatment parameters were: 560nm, 6j/cm2, 3ms, 3.5hz, 25°c, (15x45mm), 560nm 8j/cm2, 3ms, 3.5hz, 25°c, (15x15mm), 515nm 16j/cm2, 15ms, 25°c (15x15mm), 515nm 15j/cm2, 15ms, 15°c (7mm).It was reported that the patient received burn after the treatment.Clinic rn stated that the patient was prescribed a topical "steroid" and a topical antibiotic from her private dermatologist.Clinic did not receive the medication names for either topicals.Clinic rn instructed the patient to keep the skin moist with an occlusive such as aquaphor and sent her stratacel for wound "healing".Sciton rn discussed with clinic rn that the patient appeared to be skin type 3 and the treatment settings were inappropriate for this skin type.Sciton rn discussed that the 590nm filter would have been recommended for the primer pass and also, when changing from the full crystal to the square adapter, the clinician does not have to adjust the joules.Also, since clinic rn treated the patient as a skin type 2, the pigmentation settings were too aggressive and not appropriate for her skin type.Sciton rn discussed with the provider to work at a lower hertz rate on the face.Lastly, sciton rn discussed in-depth the skin typing matrix since clinic rn stated that they do not utilize a skin typing matrix in their office.Sciton rn emailed clinic rn a skin typing matrix, along with the joule operator manual to reference the hero protocol.Clinic rn stated that the patient came into the office on (b)(6) 2023 and the skin looked like it was healing well.Clinic rn stated that she told the patient that she would like to reevaluate her in 2 weeks and possibly start her on a topical regimen for pih.
 
Event or Problem Description
On 09/15/2023, sciton rn received an email from clinic reporting that the patient experienced bbl burns on her face from the procedure with bbl on (b)(6) 2023.

Brand Name
JOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key17882144
Report Number2953696-2023-00031
Device Sequence Number7418466
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public0863249000305
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-004-50
Device Lot Number18133
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Initial Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale